MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MN60AC
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that during an intraocular lens (iol) implant procedure, the haptic broke in the eye.The patient required large opening with stitches.Additional information has been requested.
 
Event or Problem Description
Additional information was requested and received stating that the intraocular lens was broken (earlier reported as haptic broken) in eye as there was a loading issue (wrong cartridge used) and wrong placement of haptics in the cartridge.The intraocular lens was removed and replaced with another lens during the initial procedure.No post-operative complications were reported.
 
Additional Manufacturer Narrative
Corrected information was reported in b.5., d.1., d.4., d.5.And h.4.Additional information was reported in b.5., d.9., d.10., h.3., h.6.And h.10.The carton with the label set for the reported lens was returned.A clear opened pouch similar to the provided photo was in the carton.No lens was found in the pouch or the carton.A photo was provided of the carton end cap with the visible serial number.A lens can be observed loose in a clear front pouch.Both haptics are still attached and do not appear damaged.Unable to determine if the optic is damaged from the photo.Product history records were reviewed and documentation indicated the product met release criteria.A non-qualified company cartridge was indicated.The company lens is only qualified for use in the qualified company cartridges.The root cause for the reported damage may be related to a failure to follow the ifu.The customer indicated the use of a non-qualified company cartridge.The company lens is only qualified for use in the qualified company cartridges.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The reported damage could not be verified by the provided photo.The lens was not found, when the carton was received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12023597
Report Number1119421-2021-01232
Device Sequence Number14537705
Product Code HQL
UDI-Device Identifier00380652332736
UDI-Public00380652332736
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberMN60AC
Device Catalogue NumberMN60AC.210
Device Lot Number12706196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL INJECTOR; MONARCH III IOL CARTRIDGE C; UNSPECIFIED OVD; VISCOSHIELD OVD
Outcome Attributed to Adverse Event Required Intervention;